Red spots particularly on my legs

I have PV, JAK2 positive. Yesterday morning I noticed red spots on my body particularly on my legs. Today they are really flaming red and hot, so far not the awful itch which many have described. I do not want to view every physical change as a symptom of PV or a side effect of hydroxycarbamide. Just wondered if anyone else has experienced similar.

13 Replies

  • Sorry to hear about your discomfort hope it settles down soon.


  • Thank you so much Steve. I certainly will not be wearing shorts today. Hope all well with you.

  • Yes I'm fine currently got into a good routine with meds. No what you mean with shorts clash with my stockings not a pretty sight.

  • Hi Fionnuaghla,

    Yes l have them,on my chest ,some on arms,few on legs,unfortunately a few odd ones 'on face,have blotches on cheeks too,not such a prob,people just think 'rosy cheeks'!Always had a good skin,so get very up tight with it all,sometimes itchy if appear waist ,tummy ,under arms.P V,Hydrea 6years....find getting warm,esp sun,makes all worse,used to love to have a nice healthy looking tan,now it is from a tube of a madly expensive French product.Hope yours clears up,maybe just an allergy to something.Keep well,best wishes.

  • Thank you Inca. I too get the rosy cheeks especially in the evening. I sometimes look like I have been on the other side of too much red wine when I have only been drinking water.

  • Hi, I was diagnosed with PV 9 yrs ago & have been on hydroxycarbamide for over 3 yrs. Since being on hydroxy my skin is awful, covered in keratosis & my nails break all the time. Makes you wonder what this toxic stuff is doing on the inside, but needs must. Hope you get sorted soon xxx

  • Thank you Jazzyb. That does not sound like fun.

  • Hi Fionnuaghla,

    I have been diagnosed the same as you PV, JAK2pos,and had the infernal itching and after a biopsy of the affected area I was told by the doctor it was a form of dermatitis, I had never had this before and it occurred before taking Hyroxy, two years of 12 different creams, lotions, steroids to no avail, the doc even used to shrug his shoulders and say 'I don't know what it is'. My husband turned into a detective and found the photo's of the same rash on a site in New Zealand and it said it was down to extremely dehydrated skin that 'could' be connected to PV sufferes. I know this might seem ridiculous but I followed the instructions, slather on a thick coating of plain old 'VASALINE' cover it with those thin elastic tube bandages overnight. you will have to do it for a good few weeks , my rash has now disappeared and NO MORE itching. Not elegant but effective. It is cheap as chips to try, what have you got to lose. Give it a try and the very best of luck.

  • Thank you bordeauxgirl. If it gets any worse I will certainly give it a try. I have been using coconut oil after my shower.

  • why not go and get yr GP to have a look?

  • I spoke to a haemotology nurse and a Macmillan nurse today. They both advised that I see my GP. I had been phoning the surgery constantly from 8am. I had to battle with a receptionist who had to check with the practice nurse whom I saw this afternoon. I am now armed with antibiotics but will also try the vaseline.

  • does PN say what she thinks it is?

  • I use old fashioned Vaseline on the dry itchy patches too,it does help a lot,esp the rosy dry bits on face..worth a try,vit e oil is also good,less sticky day time.My patches peel as well!!!On and on,the nails,dry hair.....Good Luck all ,at least we are surviving!

You may also like...